Nebraska, 2009Hail and Damaging Winds in Nebraska, June 5 to 6, 2009
June 5 to 6, 2009 · NWS GID · 20 events in 9 counties and zones
A stalled surface boundary draped through the region, aided later by an increasing low level jet, provided a focus for the development of thunderstorms across South Central Nebraska. Warmer air aloft kept southern areas capped, with activity generally confined to areas along and north of Highway 6, and west of Highway 183.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.3 million
- Crop damage
- $17 million
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled surface boundary draped through the region, aided later by an increasing low level jet, provided a focus for the development of thunderstorms across South Central Nebraska. Warmer air aloft kept southern areas capped, with activity generally confined to areas along and north of Highway 6, and west of Highway 183. Decent shear and instability allowed for thunderstorms to become strong to severe, and along with numerous reports of hail to the size of quarters and larger, wind gusts of 65 to 75 mph were also reported. The hardest hit area was across eastern Buffalo County and western Hall County. Along with thousands of acres of crops being damaged or destroyed in this area, the town of Shelton was also affected by the strongest winds. Damage reports included a metal building and billboard being destroyed, as well as trees and power lines knocked down. There were many other reports across the area of damage to homes and vehicles caused by the large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 5, 8:19 PM CST, 57 minutes earlier.
Area forecast discussion, Jun 5, 8:19 PM CST, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
919 PM CDT FRI JUN 5 2009
.UPDATE...QUICK UPDATE TO INCREASE COVERAGE OF THUNDERSTORMS
EXPECTED TONIGHT. EXPECT LOW LEVEL JET TO FIRE STORMS...AND
SEEMINGLY DOING SO AT THIS TIME NEAR KEARNEY. EVENING MODEL
RUNS HAVE FINALLY HIT ON THIS A LITTLE BETTER...WITH MOST
LIKELY SCENARIO FOR CONVECTION NORTHEAST OF AN ELWOOD...TO
FRANKLIN...TO BELOIT LINE. THAT FAVORS THE NORTHEAST HALF
OF THE HASTINGS CWFA...WITH THE SOUTHWEST/SOUTH PORTIONS
EXPECTED TO HAVE LESS COVERAGE AS WARM MID LEVEL SURGES
NORTHEAST. CONVECTION WILL BE MAINLY ELEVATED IN NATURE
WITH HAIL THE MAIN RISK...PER RECENT HAZARDOUS WEATHER
PRODUCT ISSUED. MUCH OF THE CONVECTION SHOULD BE OFF INTO
EASTERN NEBRASKA BY DAWN SATURDAY.
ONE NOTE ABOUT SATURDAY EVENING SEVERE WEATHER RISK...IT
HAS BEEN AND CONTINUES TO BE CONDITIONAL IN NATURE...BASED
UPON STRONG CAP DEPICTED IN THE MID LEVELS. EVENING NAM
SUGGESTS ONLY THE FAR SOUTHEAST CORNER OF OUR CWFA WILL
BE AHEAD OF SURFACE BOUNDARY...BUT ALSO NEARER THE CAPPED
REGION. CERTAINLY A SITUATION TO KEEP A CLOSE EYE ON...BUT
ALSO ONE TO LOOK AT BOTH THE REASONS FOR AND AGAINST CONVECTION
FORMING. STAY TUNED.
&&
.PREV DISCUSSION... /ISSUED 708 PM CDT FRI JUN 5 2009/
AVIATION...00Z TAF. VFR CONDITIONS THE EVENING HOURS WILL
GIVE WAY TO SCATTERED THUNDERSTORMS IN THE GRAND ISLAND AREA
OVERNIGHT AS LOW LEVEL JET INCREASES AND ELEVATED CONVECTION
DEVELOPS. MUCH OF THAT CONVECTION WILL PUSH EAST OF THE KGRI
AREA BY DAWN SATURDAY...BUT SOME MID LEVEL CEILINGS MAY
LINGER. GENERALLY SPEAKING...MVFR CIG/VSBY ISSUES WILL BE
LIMITED TO SHORT PERIOD DURING THIS FORECAST CYCLE...AND
MAINLY OVERNIGHT NEAR STORMS.
PREV DISCUSSION... /ISSUED 328 PM CDT FRI JUN 5 2009/
SHORT TERM...NOW THROUGH 12Z SUNDAY.
THE BIG CHALLENGE CONTINUES TO BE TIMING AND CHANCES OF
PRECIPITATION FOR THE NEXT COUPLE OF DAYS.
COLD FRONT IS JUST NORTH OF THE CWA AND STILL HEADING SOUTH. SOME CU
HAVE FORMED ALONG THIS BOUNDARY THIS AFTERNOON BUT INSTABILITY IS
LACKING. LEFT A SLIGHT CHANCE FOR RAIN THIS AFTERNOON FAR
NORTH...BUT NOT TOO LIKELY.
HIGH PLAINS CONVECTION IS STILL EXPECTED TO ERUPT THIS AFTERNOON
ALONG THE LEE TROUGH WITH PLENTY OF INSTABILITY AND SHEAR TO WORK
WITH. THIS CONVECTION WILL ROLL EAST AND WILL BE MAINTAINED WITH THE
HELP OF A VERY HEALTHY LOW-LEVEL JET TONIGHT. THE NOSE OF THE JET
WILL MOST LIKELY BE ON THE NEBRASKA SIDE AND THE CONVERGENCE WILL
HELP MORE ELEVATED CONVECTION TO DEVELOP. THINK THAT CONVECTION
SHOULD PRETTY MUCH ALL BE ELEVATED BY THE TIME IT ARRIVES TONIGHT
AND SHOULD BE IN THE FORM OF AN MCS OR TWO.
THE BOUNDARY SHOULD BE LEFT BEHIND AND DRAPED SOMEWHERE ACROSS OUR
CWA. MORE CONVECTION COULD FIRE NEAR THIS BOUNDARY ONCE AGAIN IN THE
LATE AFTERNOON AND EVENING. THERE WILL BE ENOUGH SHEAR AND
INSTABILITY TO GET SOME SEVERE STORMS GOING ONCE AGAIN. A VERY NICE
LOW-LEVEL JET SHOULD FORM SATURDAY NIGHT TO THE SOUTH AND EAST AND
WILL HELP KEEP STORMS GOING IN THE EAST AND THINK THE THREAT OF
SEVERE WEATHER WILL LARGELY BE OVER FOR US BY LATE EVENING AND WOULD
MOVE EAST.
FOR TEMPERATURES...THINK THERE WILL BE A SHARP CONTRAST NORTH OF THE
BOUNDARY TO THE WARM SECTOR ON SATURDAY. VERY WARM TEMPERATURES ALOFT WILL
GIVE US LOW TO MID 90S IN THE SOUTHERN CWA WITH ANOTHER GOOD
GRADIENT GOING FOR SATURDAY NIGHT WITH COOLER AIR WORKING IN FROM
THE NORTH BEHIND THE FRONT.
LONG TERM...12Z SUNDAY THROUGH FRIDAY. PRECIPITATION CHANCES
THROUGHOUT THE PERIOD PRESENT THE MAIN CHALLENGE.
WILL SEE ONE MORE DAY OF AT LEAST THE POSSIBILITY OF SOME STRONG
TO SEVERE STORMS SUNDAY...THAT IS IF STORMS ARE ABLE TO INITIATE
IN THE WARM SECTOR...BEFORE THE BOUNDARY FINALLY CLEARS THE AREA
SUNDAY NIGHT...CLEARING OUT THE MOISTURE AND INSTABILITY. UPPER
TROUGH MAKES SLOW PROGRESS TO THE EAST/NORTHEAST OVER THE NORTHERN
AND CENTRAL ROCKIES ON SUNDAY...KEEPING A SOUTHWEST FLOW ALOFT IN
PLACE OVER THE CENTRAL PLAINS. SURFACE LOW IS POSITIONED OVER
WESTERN KS...WITH WARM FRONT EXTENDING NORTHEAST THROUGH THE
SOUTHEASTERN CWA. CANNOT RULE OUT THE POSSIBILITY OF A FEW ELEVATED
SHOWERS OR WEAK THUNDERSTORMS SUNDAY MORNING ACROSS THE NORTHEAST
HALF OR SO OF THE CWA IN AN AREA OF H85 THETA-E ADVECTION NORTH OF
THE BOUNDARY. MODERATE INSTABILITY THEN DEVELOPS SOUTHEAST OF THE
BOUNDARY DURING THE AFTERNOON...ROUGHLY SOUTHEAST OF A YORK TO
PHILLIPSBURG LINE AS MOISTURE POOLS NEAR THE BOUNDARY AND TEMPS
CLIMB INTO THE 80S TO NEAR 90F. THIS INSTABILITY ALONG WITH MORE
THAN SUFFICIENT DEEP LAYER SHEAR OF 40-45 KTS WILL BE SUPPORTIVE
OF SOME SEVERE STORMS IF CONVECTION IS ABLE TO DEVELOP IN THIS
AREA. HOWEVER...MODELS SHOW STRONG CAPPING IN THE WARM SECTOR
WHICH WILL LIMIT CONVECTIVE DEVELOPMENT OR AT LEAST STORM COVERAGE
IN THIS MORE FAVORABLE ENVIRONMENT FOR STRONG TO SEVERE
CONVECTION. THUS WILL KEEP POPS FAIRLY LOW...BUT CONTINUE TO
MENTION SEVERE POTENTIAL IN THE HWO FOR ANY STORMS THAT ARE ABLE
TO DEVELOP. THE BETTER CHANCES FOR CONVECTION WILL LIKELY BE FOUND
NORTH OF THE BOUNDARY WHERE CIN WILL BE MUCH WEAKER...WITH THE
BETTER CHANCES HOLDING OFF UNTIL EVENING AS UPPER ENERGY WITH THE
TROUGH PIVOTS INTO THE AREA. THIS UPPER ENERGY WILL SUPPORT PRETTY
GOOD RAIN CHANCES SUNDAY EVENING AND OVERNIGHT AND FINALLY PUSH A
COLD FRONT ALL THE WAY THROUGH THE CWA SUNDAY NIGHT...SHOVING THE
MOISTURE AND INSTABILITY SOUTH. WILL SEE A STRONG TEMPERATURE
GRADIENT ON SUNDAY WITH THE FRONT DRAPED OVER THE AREA...MAKING
FOR A TRICKY FORECAST. WILL AIM HIGHS FROM THE UPPER 60S NORTHWEST
TO NEAR 90F SOUTHEAST.
THE PRECIP SHOULD PUSH EAST OF THE CWA BY MONDAY MORNING...WITH
SUBSIDENCE AND SURFACE HIGH PRESSURE SLIDING IN BEHIND THE UPPER
TROUGH AXIS. THE SURFACE FRONT STALLS AS IT MAKES ITS WAY INTO THE
SOUTHERN PLAINS...AND THIS STALLED FRONTAL BOUNDARY REMAINS DRAPED
OVER NORTHERN PORTIONS OF THE SOUTHERN PLAINS THROUGH NEXT WEEK. THE
OVERALL SYNOPTIC PATTERN FOR MONDAY THROUGH FRIDAY OF NEXT WEEK
FEATURES A LARGELY ZONAL/PROGRESSIVE FLOW ALOFT...WITH OCCASIONAL
SHORTWAVES RIDING THROUGH THE FLOW. BROAD SURFACE HIGH PRESSURE IN
PLACE NORTH OF THE AFOREMENTIONED STALLED SURFACE FRONT WILL ALSO
LEAD TO DIURNAL THUNDERSTORM DEVELOPMENT OVER THE HIGH PLAINS WHICH
MAY WORK EAST WITH THE AID OF OCCASIONAL NOCTURNAL LLJ SUPPORT. THE
BOTTOM LINE IS THAT TIMING OF CONVECTION IS DIFFICULT TO NAIL DOWN
AT THIS RANGE...BUT THERE WILL BE OCCASIONAL RAIN CHANCES GIVEN THE
PROGGED SHORTWAVES AND HIGH PLAINS CONVECTION IN UPSLOPE REGIME
MOVING EAST. THUS INTRODUCED POPS IN SEVERAL PERIODS DURING THIS
TIMEFRAME. KEPT THEM LOW DUE TO LOW PREDICTABILITY WITH
TIMING/PLACEMENT AT THIS RANGE...BUT WANTED TO GET THE MESSAGE OUT
THAT THERE WILL BE SOME RAIN CHANCES DURING THIS TIMEFRAME AND
WE/RE NOT LOOKING AT A TOTALLY DRY PERIOD COMING UP. BELOW AVERAGE
TEMPS ARE EXPECTED THROUGH THE WORK WEEK...WITH HIGHS GENERALLY
IN THE 70S. MONDAY LOOKS TO BE THE COOLEST DAY WITH A LITTLE
REBOUND THEREAFTER.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 5, 7:39 PM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
839 PM CDT FRI JUN 5 2009
KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
061200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
839 PM CDT FRI JUN 5 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.
.DAY ONE...TONIGHT.
THUNDERSTORMS WILL DEVELOP ACROSS PARTS OF THE OUTLOOK AREA
BETWEEN 10 PM AND 1 AM TONIGHT...AND INCREASE IN COVERAGE
OVERNIGHT.
SOME STRONG TO SEVERE THUNDERSTORMS ARE LIKELY...WITH THE MORE
WIDESPREAD COVERAGE ACROSS SOUTH CENTRAL NEBRASKA. THE MOST
INTENSE THUNDERSTORMS SHOULD OCCUR BETWEEN 10 PM AND 4 AM. THE
MAIN HAZARD WILL BE HAIL TO THE SIZE OF QUARTERS OR HALF DOLLARS.
WINDS GUSTS TO 50 MPH ARE POSSIBLE. SOME LOCALLY HEAVY RAIN IN
EXCESS OF ONE INCH IS POSSIBLE. THUNDERSTORM COVERAGE IS EXPECTED
TO BE MORE ISOLATED FURTHER SOUTH ACROSS NORTH CENTRAL KANSAS.
MOST OF THE THUNDERSTORM ACTIVITY WILL BE DIMINISHING OR MOVING
EAST OF THE OUTLOOK AREA BY DAWN SATURDAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY
AFTERNOON THROUGH SATURDAY NIGHT. ON SATURDAY...IT APPEARS THE
FOCUSED RISK AREA IS MOST LIKELY EAST AND SOUTH OF THE GRAND
ISLAND AND HASTINGS AREAS...BETWEEN 4 PM AND 9 PM. LATER FORECASTS
WILL REFINE THE HAZARDS AND RISK AREA.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT.
SOME THREAT FOR SEVERE THUNDERSTORMS EXISTS LATE SUNDAY AFTERNOON
INTO SUNDAY NIGHT ALONG AND EAST OF A YORK NEBRASKA TO
PHILLIPSBURG KANSAS LINE.
PERIODIC THUNDERSTORM CHANCES RETURN TO PORTIONS OF THE OUTLOOK
AREA MONDAY NIGHT THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE OVERNIGHT HOURS...
MAINLY FOR REPORTS OF HAIL.
&&
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 5, 8:48 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
948 PM CDT FRI JUN 5 2009
NEZ046>048-060>063-060330-
BUFFALO-DAWSON-HALL-HAMILTON-HOWARD-MERRICK-SHERMAN-
948 PM CDT FRI JUN 5 2009
...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...
SOUTHERN HOWARD COUNTY IN CENTRAL NEBRASKA
SOUTHWESTERN MERRICK COUNTY IN CENTRAL NEBRASKA
SOUTHERN SHERMAN COUNTY IN CENTRAL NEBRASKA
NORTHERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA
NORTHEASTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA
HALL COUNTY IN SOUTH CENTRAL NEBRASKA
THIS INCLUDES THE CITY OF GRAND ISLAND.
NORTHERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA
AT 946 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
MILLER TO DONIPHAN...AND MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS IN THE PATH OF THIS LINE OF STORMS INCLUDE...
PLEASANTON...
POOLE...
ALDA...
RAVENNA...
HAZARD...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 300 AND 324.
PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
LAT...LON 4095 9787 4070 9839 4102 9963 4105 9954
4105 9921 4119 9920 4127 9902
TIME...MOT...LOC 0247Z 241DEG 24KT 4103 9941 4074 9842
PFANNKUCHHail, Buffalo
- When
- June 5, 9:16 PM CST to 9:26 PM CST
- Where
- Buffalo County, 3.42 mi ENE of Majors to 2.77 mi ENE of Luce
- Measured
- 1 in hail
- Property damage
- $100,000
- Crop damage
- $5.0 million
- Reported by
- Public
- Coordinates
- 40.950, -98.910
Wind gusts estimated at 50 mph were also reported.
Hail, Hall
- When
- June 5, 9:26 PM CST to 9:34 PM CST
- Where
- Hall County, 4.8 mi W of Cameron to 2 mi SE of Cameron
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.917, -98.722
Thunderstorm Wind, Buffalo
- When
- June 5, 9:42 PM CST to 9:58 PM CST
- Where
- Buffalo County, Shelton to 1.38 mi ENE of Gibbon
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $250,000
- Crop damage
- $1.0 million
- Reported by
- Trained Spotter
- Coordinates
- 40.780, -98.730
Wind gusts of 65 to 75 mph were reported. Reports included damage to power lines and transformers, large branches down, metal building and billboard destroyed.
Hail, Hall
- When
- June 5, 10:06 PM CST to 10:20 PM CST
- Where
- Hall County, 5 mi WNW of Wood River to 2 mi E of Wood River
- Measured
- 1.75 in hail
- Property damage
- $150,000
- Crop damage
- $8.0 million
- Reported by
- Trained Spotter
- Coordinates
- 40.848, -98.688
Golf ball hail reported with a depth of 2 inches at times.
Hail, Adams
- When
- June 5, 10:08 PM CST
- Where
- Adams County, 1.38 mi N of Hayland
- Measured
- 2 in hail
- Property damage
- $100,000
- Crop damage
- $500,000
- Reported by
- County Official
- Coordinates
- 40.690, -98.580
Hail, Hall
- When
- June 5, 10:25 PM CST
- Where
- Hall County, Doniphan
- Measured
- 1 in hail
- Property damage
- $5,000
- Crop damage
- $50,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.770, -98.370
Hail, Adams
- When
- June 5, 10:25 PM CST
- Where
- Adams County, 0.87 mi NE of Juniata
- Measured
- 1.75 in hail
- Property damage
- $50,000
- Crop damage
- $200,000
- Reported by
- NWS Employee
- Coordinates
- 40.590, -98.510
Hail, Adams
- When
- June 5, 10:28 PM CST to 10:34 PM CST
- Where
- Adams County, 4.04 mi NNE of (Hsi)hastings Arpt to 0.87 mi NW of Hastings
- Measured
- 2 in hail
- Property damage
- $1.5 million
- Reported by
- NWS Employee
- Coordinates
- 40.650, -98.390
Quarter to hen egg size hail was reported.
Hail, Hamilton
- When
- June 5, 10:48 PM CST
- Where
- Hamilton County, 0.69 mi S of Giltner
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.770, -98.150
Penny to nickel size hail was reported.
Hail, Valley
- When
- June 5, 11:00 PM CST to 11:15 PM CST
- Where
- Valley County, 3.79 mi NNW of Arcadia to 6 mi E of Arcadia
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Crop damage
- $500,000
- Reported by
- Law Enforcement
- Coordinates
- 41.480, -99.160
Nickel to golf ball size hail was reported, along with wind gusts estimated at 60 mph.
Hail, Clay
- When
- June 5, 11:12 PM CST to 11:22 PM CST
- Where
- Clay County, 0.69 mi N of Saronville to 3 mi S of Sutton
- Measured
- 2 in hail
- Property damage
- $100,000
- Crop damage
- $1.0 million
- Reported by
- Emergency Manager
- Coordinates
- 40.610, -97.930
Golf ball to hen egg size hail was reported.
Hail, Clay
- When
- June 5, 11:12 PM CST
- Where
- Clay County, 2.21 mi WSW of Clay Center
- Measured
- 1 in hail
- Crop damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.520, -98.090
Hail, Sherman
- When
- June 5, 11:25 PM CST
- Where
- Sherman County, 2.08 mi NW of Sherman Res
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.340, -98.930
Thunderstorm Wind, Dawson
- When
- June 5, 11:25 PM CST
- Where
- Dawson County, 0.52 mi W of Gothenburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.930, -100.160
Tree limbs 4 to 6 inches in diameter knocked down in town.
Hail, Dawson
- When
- June 5, 11:29 PM CST
- Where
- Dawson County, 2.81 mi N of Gothenburg
- Measured
- 1 in hail
- Crop damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.970, -100.160
Hail, Valley
- When
- June 5, 11:30 PM CST
- Where
- Valley County, 6.26 mi E of Arcadia
- Measured
- 1 in hail
- Crop damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 41.420, -99.010
Hail, Fillmore
- When
- June 5, 11:47 PM CST
- Where
- Fillmore County, Shickley
- Measured
- 1.25 in hail
- Property damage
- $20,000
- Crop damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 40.420, -97.720
Hail, Fillmore
- When
- June 5, 11:55 PM CST
- Where
- Fillmore County, 1.05 mi W of Geneva
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.530, -97.600
Dime to nickel size hail was reported.
Hail, Fillmore
- When
- June 6, 12:30 AM CST
- Where
- Fillmore County, 3.75 mi E of Ohiowa
- Measured
- 1.5 in hail
- Crop damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 40.410, -97.380
Thunderstorm Wind, Hall
- When
- June 6, 12:40 AM CST to 12:50 AM CST
- Where
- Hall County, 2.7 mi WNW of (Gri)grand Is Rgnl A to 2.32 mi NNE of (Gri)grand Is Rgnl A
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $50,000
- Reported by
- ASOS
- Coordinates
- 40.980, -98.370
Damage reported included destoyed garage doors, large tree branches knocked down, and 3 irrigation pivots overturned.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Colorado, June 5, 20091 death · 57 kt wind · 4 events
- Tornado and Hail in Wyoming, June 5, 2009$10,000 · EF2 · 8 events
- Hail and Damaging Wind in Texas, June 5, 2009$450,000 · 1 in hail · 2 events
- Tornado and Hail in Nebraska, June 5, 2009$145,000 · EF0 · 21 events
- Flash Flood and Hail in Florida, June 5, 2009$51,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Wyoming, June 5, 2009$29,000 · 1 in hail · 10 events
- Tornado and Hail in Texas, June 5, 2009EF0 · 30 events
- Damaging Wind in Colorado, June 5, 2009$20,000 · 60 kt wind · 1 event
- Flash Flood in South Carolina, June 5, 2009$20,000 · 1 event
- Flash Flood and Damaging Winds in Idaho, June 5, 2009$15,000 · 60 kt wind · 5 events
- Tornado and Hail in Nebraska, June 5, 2009EF0 · 8 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 5 to 6, 20094 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181809, 181734, 181735, 181741, 181743, 181747, 181749, 181750, 181754, 181758, 181762, 181763, 181765, 181771, 181773, 181774, 181778, 181779, 181781, 181787.